Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 264, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 2:52 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 10, 2003, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WUUS54 KOHX 101952 SVRBNA TNC037-165-189-102045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF GALLATIN TO BELLE MEADE...OR FROM 9 MILES NORTH OF GALLATIN TO 7 MILES SOUTHWEST OF NASHVILLE...MOVING EASTSOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR OLD HICKORY AROUND 300 PM CDT WESTMORELAND AROUND 305 PM CDT GALLATIN AROUND 310 PM CDT GREEN HILL AROUND 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3655 8639 3604 8703 3611 8651 3664 8615 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:50 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 10, 9:50 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT TUE JUN 10 2003 AN AREA OF THUNDERSTORMS AND RAIN SHOWERS IS NEARING THE MISSISSIPPI RIVER AND SHOULD BE ENTERING KENTUCKY SHORTLY. SOME OF THE STORMS EXTENDING FROM THIS AREA WILL ENTER MIDDLE TENNESSEE LATER TODAY. HOWEVER...MOST OF THE ACTIVITY WILL STAY TO OUR NORTH. PRESENT FORECAST ON TRACK...NO CHANGES NEEDED. .BNA...NONE. 31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 9 hours 22 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY. 07
In the hours before
Special weather statement, Jun 10, 1:18 PM CDT, 1 hour 34 minutes before
TNZ005>008-022>027-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 118 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS MOVING INTO NORTHWEST MIDDLE TENNESSEE... AT 115 PM...STRONG THUNDERSTORMS WERE MOVING INTO THE NORTHWEST COUNTIES OF MIDDLE TENNESSEE. THE STRONGEST STORM WAS NEAR DOVER. THE STORMS WERE SPREADING EAST SOUTHEAST AROUND 35 MPH...AND WILL AFFECT AREAS MAINLY NORTH OF INTERSTATE 40 THROUGH THE AFTERNOON. THESE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL PRODUCE WINDS OVER 30 MPH. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. 13
Special weather statement, Jun 10, 2:28 PM CDT, 24 minutes before
TNZ005>009-022>030-056-057-059-062-102100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 PM CDT TUE JUN 10 2003 ...STRONG THUNDERSTORMS APPROACHING NASHVILLE AREA... AT 225 PM...A BAND OF STRONG THUNDERSTORMS EXTENDED FROM PORTLAND TO SPRINGFIELD...ASHLAND CITY AND WAVERLY. MOVEMENT WAS EAST SOUTHEAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE NASHVILLE AREA BETWEEN 230 PM AND 430 PM. VERY HEAVY DOWNPOURS... FREQUENT LIGHTNING AND WINDS OVER 30 MPH CAN BE EXPECTED. THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE MID STATE...AFFECTING AREAS MAINLY ALONG AND NORTH OF INTERSTATE 40. THE STORMS WILL REACH LAFAYETTE...CARTHAGE AND WATERTOWN AROUND 400 PM. IF THESE THUNDERSTORMS APPROACH YOUR LOCATION...MOVE INDOORS UNTIL THE STORMS HAVE PASSED. IF NO PERMANENT SHELTER IS AVAILABLE...GET INSIDE A CAR TO PROTECT YOURSELF FROM LIGHTNING. SH 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 28 min |
| Jun 10, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 38 min |
| Jun 10, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 50 min |
| Jun 10, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 49 min |
| Jun 10, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 48 min |
| Jun 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 10, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 52 min |
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 22 min |
| Jun 10, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 48 min |
| Jun 10, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Van Buren, Warren, White | 48 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 49 min |
| Jun 10, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Franklin, Moore | 42 min |
| Jun 10, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Jun 10, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 35 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 16 min |
| Jun 10, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 39 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Grundy | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.